Is this normal? Is it just my synthroid wearing off?

Question

Ok hashis friends.
I have been on 50 synthroid for about two months. I also work at 1:30 am. I have found that starting around 9-10 pm I start feeling tight in my chest, wheezy, congested in my chest. And it just gets worse and worse until about an hour after I take my meds. I don’t notice it as much on my days off, but when I work I can hardly do my job, it’s so hard to breath, I constantly cough, and my muscles and chest (to specify my chest as in my muscles or lungs… not heart) hurt pretty bad.
Is this normal? Is it just my synthroid wearing off? (Although I was never wheezy like that before meds)
Most of my other side effects have adjusted by now, but this is just beating me down day after day.
Anyone else have this problem??

in progress 0
Bridgette 3 years 0 Answers 645 views 0

Answers ( No )

  1. Oh my. My first question is… have you discussed this with your Dr? I'm on Thyroid Armor & do not have this problem. But I have only been on it for about 2 weeks.

  2. No, that is definitely not normal. Levothyroxine has a long half life so it doesn't wear off on a daily basis, you have a constant level of hormone in your bloodstream if you are faithful about taking the meds every day. Sounds like you need to consult you doctor.

  3. I would also ask your doctor if perhaps this could be acid reflux making an appearance, which often affects us hashies. I've had to deal with it for years now, so let me know if I can give you any helpful ideas, should it be part of your diagnosis.

  4. In taking synthroid from 1974 to 2012, I never had ANY reaction.

  5. I feel that way on occasion, but I was recently diagnosed with Asthma, which was a surprise to me. If you only have it at work, there could be something around that is bothering you, either as an allergic reaction or exposure to something not healthy (mold, chemical, fumes, etc)

  6. Do/did you smoke?

  7. Thank you all.
    My follow up question for you now… endo or gp?

  8. Did you happen to just start blood pressure meds too?

  9. Time to see a heart doctor?

  10. I'd see your GP. Sounds like something else is going on.

  11. Have your labs ran again. Happend to me and was taken off of t4 all together and only on t3.

  12. Is it anxiety? I get short of breath when I have anxiety. I cough to try to get a breath.

  13. It absolutely can happen if your dose is too low. Your T4 can be "used up" in less than a day. Asthma like symptoms can be a hypothyroid marker. And if it is getting relieved within an hour of taking your meds, it sounds like your thyroxine levels are dropping and your TSH is spiking, which means once you take your next dose, it will convert much more to T3 than it would have if your TSH was lower, meaning you will notice an effect.

    Some people can and do notice effects with Synthroid within an hour of taking it, and it's not just placebo.

Leave an answer

Browse
Browse